Les carrés dans des généralisations des suites de Lucas
Journal de Théorie des Nombres de Bordeaux, Volume 16 (2004) no. 3, pp. 693-703.

Let P,Q be positive, relatively prime and odd integers such that P 2 -4Q>0. We study the sequences (x n ) n0 of positive integers satisfying the recursion formula x n+1 =Px n -Qx n-1 . They generalize the classical Lucas sequences (U n (P,Q)) and (V n (P,Q)). The prime divisors of V n (P,Q) for n=3·2 j have nice properties which, through the computation of the Legendre Symbols of suitable x n ’s modulo these primes, give an efficient method for trying to find all squares (also double squares, triple squares, ...) in the sequence (x n ). This is applied to Diophantine equations of the form x 4 -Ey 2 =k, x 2 -Ey 4 =k when E is the squarefree part of an integer P 2 -4, P odd. We construct sequences (x n ) containing squares with arbitrarily large indices. We also show how to find sequences (x n ) containing three squares.

Etant donnés deux entiers P,Q, impairs, premiers entre eux et tels que P 2 -4Q>0, on étudie les suites (x n ) n0 d’entiers positifs telles que x n+1 =Px n -Qx n-1 . Elles généralisent les suites classiques de Lucas (U n (P,Q)) et (V n (P,Q). Les propriétés des diviseurs premiers de V n (P,Q) pour n=3·2 j donnent, via le calcul des Symboles de Legendre de certains x n modulo ceux-ci, une méthode efficace de détermination des carrés (resp. doubles, triples, ... de carrés) dans une suite (x n ). Ceci est appliqué aux équations Diophantiennes de la forme x 4 -Ey 2 =k, x 2 -Ey 4 =k lorsque E est la partie sans facteurs carrés d’un entier de la forme P 2 -4, P impair. On construit des suites (x n ) contenant un carré d’indice arbitrairement grand. Et on montre comment trouver des suites (x n ) contenant trois carrés.

Published online:
DOI: 10.5802/jtnb.466
Pierre Samuel 1

1 3, Avenue du Lycée Lakanal 92340 Bourg-La-Reine
@article{JTNB_2004__16_3_693_0,
     author = {Pierre Samuel},
     title = {Les carr\'es dans des g\'en\'eralisations des suites de {Lucas}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {693--703},
     publisher = {Universit\'e Bordeaux 1},
     volume = {16},
     number = {3},
     year = {2004},
     doi = {10.5802/jtnb.466},
     zbl = {02188537},
     mrnumber = {2144963},
     language = {fr},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.466/}
}
TY  - JOUR
TI  - Les carrés dans des généralisations des suites de Lucas
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2004
DA  - 2004///
SP  - 693
EP  - 703
VL  - 16
IS  - 3
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.466/
UR  - https://zbmath.org/?q=an%3A02188537
UR  - https://www.ams.org/mathscinet-getitem?mr=2144963
UR  - https://doi.org/10.5802/jtnb.466
DO  - 10.5802/jtnb.466
LA  - fr
ID  - JTNB_2004__16_3_693_0
ER  - 
%0 Journal Article
%T Les carrés dans des généralisations des suites de Lucas
%J Journal de Théorie des Nombres de Bordeaux
%D 2004
%P 693-703
%V 16
%N 3
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.466
%R 10.5802/jtnb.466
%G fr
%F JTNB_2004__16_3_693_0
Pierre Samuel. Les carrés dans des généralisations des suites de Lucas. Journal de Théorie des Nombres de Bordeaux, Volume 16 (2004) no. 3, pp. 693-703. doi : 10.5802/jtnb.466. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.466/

[1] J.H.E. Cohn, Eight Diophantine equations. Proc. London Math. Soc. (3), 16 (1966), 153–166. | MR | Zbl

[2] J.H.E. Cohn, Some quartic Diophantine equations. Pacific J. of Math. 26, 2 (1968), 233–243. | MR | Zbl

[3] W. Mc Daniel, P. Ribenboim, The square terms in Lucas sequences. J. Number Theory, 58, 1 (1996), 104–123. | MR | Zbl

[4] J.P. Serre, Cours d’Arithmétique. Presses Univ. de France, 1970. | MR | Zbl

Cited by Sources: